Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 176, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 5, 2025, 4:26 PM CDT for Leflore County, Sunflower County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2025, 4:26 PM CDT (21:26 UTC)
- Expired
- Apr 5, 2025, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 150 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 9:56 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 4:03 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 5, 4:03 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
403 PM CDT Sat Apr 5 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 402 PM CDT Sat Apr 5 2025
Through Tomorrow: The threat for severe weather will increase from
west to east through tonight before the threat will subside tomorrow
morning. The previously stalled cold frontal boundary has begun to
shift southward as the strong 500mb ridge that has dominated the
previous few days breaks down. The primary focus of the severe will
be focused along and west of I-55 especially in the ArkLaMiss delta
region as a host of watches, warnings and advisories have already
been issued. Currently as of about 3pm portions of the ArkLaMiss
Delta have been put under a Tornado watch through 7pm tonight.
Additionally, multiple severe thunderstorm warnings and a tornado
warning have been issued for the aforementioned area. This is the
beginning of the severe event with a tornado watch for central
Mississippi likely as the boundary progresses.
Storms, some of which could be strong to severe, will be capable of
producing damaging wind gusts up to 70mph+, large hail up to golf
ball size and the possibility for a few tornadoes; some of which
could be strong. As of now we have observed peak wind gusts of up to
45mph across the CWA as a wind advisory is in effect until 7 pm this
evening. Should the environment remain largely undisturbed across
central MS until this evening, the threat for supercells, some
tornadic, could be maximized this afternoon into the evening.
Tonight we expect storms to organize into more of a line that
progresses through the area from northwest to southeast, the
tornadic threat will diminish with straight line winds being more of
a concern.
There is also a heavy rain and flooding threat for tonight over
mainly northwest portions of the area. A flood watch is in effect
through Sunday morning for portions of northern MS and the ArkLaMiss
Delta. As the more intense storms move across, rainfall rates could
reach up to 3 inches per hour, which would raise concerns for flash
flooding, especially in urban and low lying areas. Additionally,
excessive rainfall totals will increase potential for river rises
and potential flood stage increases.
By later Sunday morning, the front will have progressed through most
of the area with lingering post-frontal showers possible through
Sunday evening, and much cooler air will move into the area, which
will be quite a contrast with the the recent heat and humidity.
Through Next Week: Weather looks to be mostly quiet behind the
frontal boundary which will have progressed through the area. A
cooler and drier airmass will continue to move into the region
behind the front locking dry conditions through the long term
forecast. Temperatures look to stay in the low to mid-60s through
Wednesday before rebounding into the mid 70s by the end of the
period./KP/
&&
.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sat Apr 5 2025
VFR conditions and a gusty south wind 25-30kts wl prevail this
afternoon at most TAF sites. The exception will be in the west
where a band of TSRA along and ahead of a cold front will move
into the area and bring lower flying conditions. This band of TSRA
will continue shifting east through tonight and Sunday morning.
IFR cigs and -RA wl develop in the wake of the front. The -RA wl
taper off from the west Sunday morning but the IFR cigs wl prevail
through the end of the TAF period. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 62 72 47 59 / 90 70 10 0
Meridian 66 77 49 60 / 80 90 40 10
Vicksburg 58 64 47 59 / 90 30 10 0
Hattiesburg 69 79 52 63 / 70 100 50 20
Natchez 59 65 47 58 / 90 40 10 0
Greenville 55 59 44 59 / 100 20 10 0
Greenwood 58 65 44 60 / 90 30 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Sunday morning for MSZ018-019-025>029-
034>036.
Wind Advisory until 7 PM CDT this evening for MSZ018-019-025>028-
034>037-040>045-047>066-072>074.
LA...Flood Watch through Sunday morning for LAZ007.
Wind Advisory until 7 PM CDT this evening for LAZ009-016-023>026.
AR...Flood Watch through Sunday morning for ARZ074-075.
&&
/KP/22In the hours before
Special weather statement, Apr 5, 3:55 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
355 PM CDT Sat Apr 5 2025
MSZ019-052130-
Sunflower MS-
355 PM CDT Sat Apr 5 2025
...STRONG THUNDERSTORMS WILL IMPACT SUNFLOWER COUNTY THROUGH 430 PM
CDT...
At 355 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Merigold to near Boyle to
near Arcola. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Holly Ridge, Ruleville, and Indianola around 400 PM CDT.
Doddsville and Drew around 405 PM CDT.
Sunflower, Parchman, Blaine, and Rome around 410 PM CDT.
Moorhead around 420 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for north central
and northwestern Mississippi.
&&
LAT...LON 3399 9045 3345 9045 3334 9076 3362 9076
3362 9066 3399 9066
TIME...MOT...LOC 2055Z 234DEG 45KT 3385 9074 3366 9071 3324 9091
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SASLocal storm report, Apr 5, 3:56 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
356 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM Tstm Wnd Gst 3 W McMillan Corner 33.39N 91.36W
04/05/2025 M57 MPH Chicot AR Public
Measured from a Davis station.
&&
CELocal storm report, Apr 5, 4:10 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
410 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM Tstm Wnd Dmg 3 NNE Montrose 33.35N 91.48W
04/05/2025 Ashley AR Utility Company
Power lines down.
&&
CELocal storm report, Apr 5, 4:12 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
412 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Dmg 7 NNE McMillan Corner 33.48N 91.24W
04/05/2025 Chicot AR Utility Company
Power line down.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:19 AM CDT | Flood Watch | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 8 more | 23 hr |
| Apr 5, 9:52 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 7 days |
| Apr 5, 1:35 PM CDT | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Claiborne, Clarke and 33 more | 5 hr |
| Apr 5, 2:25 PM CDT | Tornado Warning | JAN | Bolivar | 65 min |
| Apr 5, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 94 min |
| Apr 5, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 90 min |
| Apr 5, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 16 min |
| Apr 5, 3:55 PM CDT | Special Weather Statement | JAN | Sunflower | 35 min |
| Apr 5, 4:41 PM CDT | Tornado Warning | JAN | Grenada, Leflore, Sunflower | 64 min |
| Apr 5, 6:01 PM CDT | Special Weather Statement | JAN | Leflore | 59 min |
| Apr 5, 5:20 PM CDT | Flash Flood Warning | JAN | Ashley, Chicot | 5 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.